Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have erection dysfunction. On medication for diabetes. Healing time?

Dr. I have been diagnosed with diabetes 2 for the past three years. sugar level range from 7 to 10.5. My Dr prescribed me Bigomet 500mg once daily. My problem is persistent erection dysfunction which i am told is due to my high sugar levels. Is there any chance that this problem will end as i continue to use the drug and the levels are coming down to 6.5 to 8?
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Yes,you are right.
Erectile dysfunction (ED) is common for men who have diabetes.Fifty percent of men with diabetes suffer from ED within 10 years of diagnosis.

The same elevated blood glucose levels that cause blood vessel and nerve damage in other parts of the body can also lead to complications in blood flow and nerve damage to the penis.
You must also get checked for coronary artery disease also because ED is nine times as likely in men who suffer with both coronary artery disease (CAD) and diabetes, than men who have diabetes without the addition of CAD

The longer a man has had diabetes, the more likely he will suffer from ED. Also if blood glucose levels have not been well controlled throughout the illness, blood vessel and nerve damage will be greater.
Do the following
....Consult your doctor and get revised your prescription so that your sugar levels are controlled meticulously.Your goal should be HBA1c below 7.
....reduce your weight regular exercises.
....avoid junk foods,sweets,colas and fried and fatty foods
Quit smoking and alcohol
Control your BP and cholesterol levels.

Treatment for ED consists of medications,penile implants and counselling.
You must consult a urologist and explore the modality of treatment best suited for you.
Answered: Sun, 17 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor